MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number E053
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product has been received for analysis.This report would be updated should further information be provided from the analysis.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) exhibited premature battery depletion (pbd) behavior.The battery appeared to be depleting more quickly than expected.Device replacement was recommended.Eventually, this device was surgically explanted, replaced and returned for analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Patient code 3191 captures the reportable event of surgery.The product has been received for analysis.This report would be updated should further information be provided from the analysis.The returned implantable cardioverter defibrillator was analyzed.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device battery.Low voltage capacitors are used in the high voltage charging operation in order to facilitate fast charge times.The behavior of these capacitors resulted in a high current drain, which was depleting the device battery faster than normal.
 
Event or Problem Description

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key11104416
Report Number2124215-2020-25453
Device Sequence Number3950538
Product Code LWP
UDI-Device Identifier00802526480706
UDI-Public00802526480706
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/15/2015
Device Model NumberE053
Device Catalogue NumberE053
Device Lot Number101104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date01/02/2021
Supplement Report FDA Received Date09/29/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age32 YR